MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY EDM LUMBAR DRAINAGE KIT; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY EDM LUMBAR DRAINAGE KIT; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 46441
Medical Device Problem Codes Device Operates Differently Than Expected (2913); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported the healthcare professional (hcp) experienced difficulties during the placement of the lumbar catheter.It was stated there was a possible problem with the tuohy needle due to misalignment between the catheter and needle.There reportedly was a possibility of the catheter breaking, but the hcp was careful during the manipulation and completely explanted the product.There were no patient symptoms or complications associated with the event.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported that the misalignment was determined on the second dot, cca 20cm of length.It was stated the catheter was blocked on that distance, and they could not remove if from the body.After the removal of the needle, the catheter was able to be explanted but not along with the needle.The hcp's did not notice any visible defect with the tuohy needle or the catheter.It was noted they did not perform any adjustment of the position of the catheter in any direction.
 
Additional Manufacturer Narrative
The entire device was returned.Approximately 79 cm of the lumbar catheter returned.The catheter was patent and met the requirements for leak testing.No anomalies were noted.All catheters are 100% inspected at the time of manufacture.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
EDM LUMBAR DRAINAGE KIT
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key7592871
Report Number2021898-2018-00286
Device Sequence Number1814149
Product Code JXG
UDI-Device Identifier00643169471511
UDI-Public00643169471511
Combination Product (Y/N)N
PMA/510(K) Number
K802100
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Model Number46441
Device Catalogue Number46441
Device Lot Number211950671
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/05/2018
Initial Date Received by Manufacturer 06/04/2018
Supplement Date Received by Manufacturer06/13/2018
07/13/2018
08/08/2018
Initial Report FDA Received Date06/12/2018
Supplement Report FDA Received Date06/26/2018
07/27/2018
10/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR
Patient Weight75